pain management after nulasta

I was treated at the Philadelphia cancer treatment center.. After each
neupogen shot or neulasta ... I was started on 1 claritin and 1
ibuprofen daily... it was wonderfully successful at keeping the pain
managed. Please suffer no more... do this.. I had 4 chemotherapy
treatments concurrent with 25 pelvic radiation... Each day I also had
1000 ccs of lactated ringers to keep hydration up and electrolytes
balanced. DEMAND IT
Reply

Forward

Report post

4 replies. Join the discussion

I just started on Neulasta shots, but haven't had any pain so far. I bought some Claritin as one of the nurses suggested it worked well. When I read the fine print it said not to use it if there is liver disease. My tumors are in the lungs, liver and bones. So, I didn't use it. I guess if I need pain relief I'll try Tylenol. I was also told not to use ibuprufen but rather to use Acetaminophen. (Tylenol)

I'm glad you're doing well with what you've been given.

Report post

Claritin, the allergy medication, for pain? Really? How does it compare to narcotics like percocet and fentanyl (duragesic patches)?

Marlee

Report post

Knitterjan.....I have extensive masses to my liver. And I was told, at ALL costs by both the liver doctor and my oncologists, to avoid tylenol. On its own it can cause damage to the liver. So, while I have to use caution with ALL meds due to the damage alredy done to my liver, I'm to avoid anything with tylenol in it like the plague. Maybe your situation is different with your liver but I'd double check just in case. (I AM allowed to use ibuprofen and naproxen.)

As for claritin, I'm always given benedryl in an IV before my chemo and it seems to do a lot towards warding off the pain. I also take it on days when pain can overwhelm me.

Just an fyi....

Report post

What are lactated ringers?

I am on neupegen and haven't had much pain up until this last shot yesterday. They gave me 4 this time instead of the usual 3 they were giving me. After only 3 my WBC was still at just 1. I am exhausted/fatigued but my hemoglobin is 11 so it looks good. Yesterday they infused me with saline for rehydration I've been so sick this past week and the NP felt I might be dehydrated. I haven't been vomitting or had diarhea so I don't know why I'd be de-hydrated, maybe chemo dehydrates you? I don't know, too early to go into and I'm not quite awake yet.

Thanks for the advice.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Discussion topics

Community leaders